Benadryl is a medication that is widely used as an antihistamine. It has anticholinergic properties to it which is why it helps some of us with our symptoms of BEB. I take it and it does help me.
It is included in the list of drugs that can cause dystonia but is also used for treatment of acute dystonic reactions.
I have posted the link to the dystonia site where some drugs are listed that have been known to cause or be suspect in causing dystonia or dystonic reactions.
Almost all of us have taken at least one of these drugs as a child or in surgery or in childbirth or for allergies or depression. This list does not mean that they are "bad" drugs. Many people have taken these medications and never had a problem. All drugs come with risks and side-effects. You must weigh the benefits versus the risks of any medication. I'm also sure that there are probably many more drugs that are not on this list that could in certain individuals cause dystonia. You have to do what works and is best for you. Discuss it with your doctor and do what you feel comfortable with.
Shirley in Arkansas